Exact solutions for vibration of cylindrical shells with intermediate ring supports

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

78 Scopus Citations
View graph of relations

Author(s)

  • Y. Xiang
  • Y. F. Ma
  • S. Kitipornchai
  • C. W. Lim
  • C. W H Lau

Detail(s)

Original languageEnglish
Pages (from-to)1907-1924
Journal / PublicationInternational Journal of Mechanical Sciences
Volume44
Issue number9
Publication statusPublished - Sep 2002

Abstract

This paper presents new exact solutions for vibration of thin circular cylindrical shells with intermediate ring supports, based on the Goldenveizer-Novozhilov shell theory (Theory of thin shells; The theory of thin elastic shells). An analytical method is proposed to study the vibration behaviour of the ring supported cylindrical shells. In the proposed method, the state-space technique is employed to derive the homogenous differential equation system for a shell segment and a domain decomposition approach is developed to cater for the continuity requirements between shell segments. Exact frequency parameters are presented in tables and design charts for circular cylindrical shells having multiple intermediate ring supports and various combinations of end support conditions. These exact vibration frequencies may serve as important benchmark values for researchers to validate their numerical methods for such circular cylindrical shell problems. © 2002 Elsevier Science Ltd. All rights reserved.

Research Area(s)

  • Analytical method, Circular cylindrical shells, Domain decomposition, Exact solutions, Intermediate ring supports, State-space technique, Vibration

Citation Format(s)

Exact solutions for vibration of cylindrical shells with intermediate ring supports. / Xiang, Y.; Ma, Y. F.; Kitipornchai, S. et al.

In: International Journal of Mechanical Sciences, Vol. 44, No. 9, 09.2002, p. 1907-1924.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review